Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 19, 2017, 9:42 PM CDT for Dakota County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 9:42 PM CDT (02:42 UTC)
- Expired
- Jul 19, 2017, 10:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 26 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -693 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS83 KMPX 200242
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
942 PM CDT WED JUL 19 2017
MNZ060-063-070-200315-
Washington-Dakota-Hennepin-
942 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA AND SOUTHWESTERN WASHINGTON COUNTIES...
At 941 PM CDT, a strong thunderstorm was located over Bloomington, or
10 miles south of Minneapolis, moving east at 45 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Bloomington, Eagan, Eden Prairie, Burnsville, Apple Valley, Edina,
Richfield, Cottage Grove, Inver Grove Heights, Savage, Rosemount and
St. Paul Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4475 9333 4479 9333 4478 9338 4481 9342
4487 9340 4483 9287 4467 9293
TIME...MOT...LOC 0241Z 279DEG 37KT 4481 9332
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:59 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 5:59 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 559 PM CDT Wed Jul 19 2017 .UPDATE...For 00z Aviation discussion below && .SHORT TERM...(This evening through Thursday) Issued at 424 PM CDT Wed Jul 19 2017 Ongoing severe MCS will exit to the southeast quickly late this afternoon. The forecast then becomes quite uncertain for this evening and overnight with convective redevelopment possible across central Minnesota. The atmosphere seems to be recovering somewhat across South Dakota and there have been a few cells over west central MN this afternoon. The HRRR would imply an east-west line of storms developing between 02-03Z across central MN and progress southeast for the rest of the evening into the early overnight hours. This activity would contain a large hail threat, although some damaging wind gusts are also possible. The biggest threat will be heavy rainfall with training cells, but CAMs seem to keep the line progressing southward which would limit flash flooding potential. .LONG TERM...(Thursday night through Wednesday) Issued at 445 PM CDT Wed Jul 19 2017 For the extend, we'll see our zonal flow transition over to northwest flow this weekend, before going back more zonal by the middle of next week. Most concerning period looks to Thursday night into Friday, when another round of severe weather and heavy rainfall looks possible. Our dry weather Thursday will be short lived as moisture quickly returns Thursday night from Nebraska toward southwest MN. Most of the guidance is in agreement with an elevated band of thunderstorms working into southwest MN. This will push the warm front back into southern MN Friday afternoon, and guidance is in good agreement on storms firing off along this front and heading southeast toward Chicago Friday night. Some discrepancies with how far north this, but we followed the more southern solutions for QPF Friday, like the GFS for Friday as what are seeing today has tracked south of even what the southern models had. Moisture, instability, and shear parameters all look similar to what we are seeing today, so all modes of severe weather will be possible, but upscale growth to an MCS looks likely, probably tracking from south central MN over toward southern lower Michigan. For the weekend, it is looking up weather wise, as a secondary shortwave in the increasingly northwest low drops across northeast MN toward the U.P. of Michigan, with the majority of activity Saturday night into Sunday staying off to our northeast. We'll have dry weather to start next week, but by Tuesday, moisture will be surging back north across the Plains, with thunderstorm chances returning Tuesday night into Wednesday as a front works into the area. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 600 PM CDT Wed Jul 19 2017 In the wake of the showers and storms there will be a period of benign weather, but another round of storms may develop across central MN/WI after 03z into the overnight hours. MVFR cigs/vsbys would be possible attendant with the storms, including patchy fog and MVFR cigs in the wake of the precip with the warm front stretched across the area. After daybreak Thursday clear skies will prevail with northwest winds of 7-10 knots. KMSP... The next round of storms looks to develop around 03z, and persist through around 07z. MVFR cigs/vsbys will be possible during that time, and cigs around 1500 feet may linger through the morning push. After 14z clear skies and northwest winds around 8 knots prevail. /OUTLOOK FOR KMSP/ Fri...Mainly VFR. -SHRA/TSRA likely. Winds SE 5-10 kts. Sat...Mainly VFR. Chc MVFR in -SHRA/TSRA. Winds lgt and vrbl. Sun...VFR. Wind NW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...MPG AVIATION...LS
Hazardous weather outlook, Jul 19, 12:59 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1259 PM CDT Wed Jul 19 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1259 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe weather. A complex of thunderstorms is expected to impact southern Minnesota this afternoon, with the potential for widespread damaging wind gusts. Another round of storms could develop this evening across central Minnesota and track southeast into the overnight, with mainly a large hail threat. A couple tornadoes are possible with either round. Very heavy rainfall is also possible, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances return late Thursday night into Friday. There is a slight risk of severe weather, mainly south of I-94. Large hail, damaging winds, and heavy rainfall appear to be the primary threats. Thunderstorms will be possible late Saturday and Sunday, and again from Tuesday into Wednesday. Widespread severe weather during those time frames is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and tonight. Borghoff
In the hours before
Local storm report, Jul 19, 5:53 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG SEARLES 44.23N 94.43W
07/19/2017 BROWN MN LAW ENFORCEMENT
POWER LINES DOWN.
&&
CARLYONLocal storm report, Jul 19, 5:55 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG COMFREY 44.11N 94.90W
07/19/2017 BROWN MN LAW ENFORCEMENT
TREES DOWN.
&&
CARLYONLocal storm report, Jul 19, 5:58 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 NW SVEADAHL 44.12N 94.80W
07/19/2017 BROWN MN 911 CALL CENTER
EMPTY SEMI TRAILER TIPPED OVER. REPORTED AT
COUNTY ROAD 8 AND COUNTY ROAD 18, COMFREY,
MN.
&&
CARLYONLocal storm report, Jul 19, 6:25 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 WSW EAU CLAIRE 44.79N 91.56W
07/19/2017 EAU CLAIRE WI PUBLIC
TWO LARGE TREES DOWN BLOCKING ROAD. REPORTED
AT 3443 CRESCENT AVE, EAU CLAIRE, WI.
&&
CARLYONLocal storm report, Jul 19, 6:27 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 10 ESE RED WING 44.51N 92.36W
07/19/2017 M1.00 INCH GOODHUE MN TRAINED SPOTTER
RAIN AMOUNT FELL IN 15 MINUTES.
&&
CARLYONSpecial weather statement, Jul 19, 9:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
942 PM CDT WED JUL 19 2017
MNZ060-063-070-200315-
Washington-Dakota-Hennepin-
942 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA AND SOUTHWESTERN WASHINGTON COUNTIES...
At 941 PM CDT, a strong thunderstorm was located over Bloomington, or
10 miles south of Minneapolis, moving east at 45 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Bloomington, Eagan, Eden Prairie, Burnsville, Apple Valley, Edina,
Richfield, Cottage Grove, Inver Grove Heights, Savage, Rosemount and
St. Paul Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4475 9333 4479 9333 4478 9338 4481 9342
4487 9340 4483 9287 4467 9293
TIME...MOT...LOC 0241Z 279DEG 37KT 4481 9332
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:19 PM CDT | Flash Flood Watch | MPX | Carver, Dakota, Goodhue, Hennepin, Le Sueur, McLeod and 7 more | 6 hr |
| Jul 19, 9:46 PM CDT | Special Weather Statement | MPX | Kandiyohi | 29 min |
| Jul 19, 9:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 31 min |
| Jul 19, 10:20 PM CDT | Special Weather Statement | MPX | Ramsey | 25 min |
| Jul 19, 10:22 PM CDT | Special Weather Statement | MPX | Meeker | 23 min |
| Jul 20, 12:41 AM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 79 min |
| Jul 20, 1:02 AM CDT | Special Weather Statement | MPX | Faribault | 58 min |
| Jul 20, 12:18 AM CDT | Special Weather Statement | MPX | Pierce | 57 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.